| Catalog Number |
01.18.142 |
| Medical Device Problem Code |
Failure to Osseointegrate (1863)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
04/24/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24-may-2024 lot 174369: (b)(4) items manufactured and released on 13-dec-2017.Expiration date: 2022-11-30.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision about 5 years and 7 months after primary tha due to stem loosening.It is reported that no infection is present.Radiographic images provided show slightly shortened leg, or perhaps subsidence of the stem secondary to loosening and the stem looks slightly undersized.The reason of this choice cannot be assessed.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.
Event or Problem Description
At about 5 years and 7 months after primary, the patient has been revised because of stem proximal loosening.No infection detected.The stem was removed very easily and it looked undersized.A competitor device has been successfully implanted.
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: looking at the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.
Event or Problem Description
At about 5 years and 7 months after primary, the patient has been revised because of stem proximal loosening.No infection detected.All the components have been revised successfully.The stem was removed very easily and it looked undersized.Competitor devices have been successfully implanted.